Alert archive / Massachusetts / Special Weather Statements in 2010
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 21, 2010, 9:13 PM EDT for Hampshire County, Massachusetts. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2010, 9:13 PM EDT (01:13 UTC)
- Expired
- Jul 21, 2010, 10:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Boston/Norton, MA
County Hampshire County, MA
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
116
WWUS81 KBOX 220113 CCA
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
913 PM EDT WED JUL 21 2010
MAZ002-003-008-010-011-220215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPSHIRE MA-
913 PM EDT WED JUL 21 2010
AT 906 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN EASTERN NEW YORK FROM 4 MILES
NORTH OF STEPHENTOWN TO NEAR NASSAU...OR ROUGHLY 15 MILES SOUTHWEST
OF NORTH ADAMS...MOVING EAST AT 35 MPH. THESE STORMS WILL BE MOVING
INTO PORTIONS OF SOUTHERN FRANKLIN COUNTY AND HAMPSHIRE COUNTY
MASSACHUSETTS BETWEEN 925 PM AND 935 PM. STRONG WIND GUSTS TO 50 MPH
AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS.
* SOME LOCATIONS AFFECTED INCLUDE...PLAINFIELD...HAWLEY...
WORTHINGTON...CUMMINGTON...CHESTERFIELD...ASHFIELD...GOSHEN...
CONWAY...WILLIAMSBURG...WHATELY...SUNDERLAND...NORTHAMPTON...
MONTAGUE...HATFIELD AND HADLEY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4239 7301 4252 7298 4255 7298 4259 7296
4253 7250 4227 7260 4238 7306 4239 7305
$$
FIELDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 8:05 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 21, 8:05 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 805 PM EDT WED JUL 21 2010 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT. HOT AND HUMID WEATHER WILL RETURN BY SATURDAY...BEFORE ANOTHER COLD FRONT BRINGS A FEW THUNDERSTORMS SATURDAY AFTERNOON/NIGHT. RELIEF FROM THE HEAT AND HUMIDITY SHOULD ARRIVE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SEVERE THUNDERSTORM WATCH 507 HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH 513 AS OF 8 PM. THAT REMAINS IN EFFECT UNTIL 1 AM AND INCLUDES NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND... ALL OF MASSACHUSETTS NORTH AND WEST OF A BOSTON/PROVIDENCE LINE... AND SOUTHERN NEW HAMPSHIRE. SHOWERS AND THUNDERSTORMS ARE CONFINED TO THE SOUTH COAST OF RHODE ISLAND AND MASSACHUSETTS AS OF 8 PM. HOWEVER...LOOKING AT THE LARGER PICTURE ACROSS NEW YORK AND NEW ENGLAND...MUCH OF THE SURROUNDING AREA IS VERY ACTIVE. WE EXPECT STORMS ACROSS VERMONT AND NEW HAMPSHIRE TO CONTINUE DROPPING SOUTH INTO THE NORTHERN PORTIONS OF OUR AREA IN THE NEXT FEW HOURS. SOUTHERN NEW HAMPSHIRE AND NORTHWESTERN MASSACHUSETTS LOOK TO BE THE MOST LIKELY AREA TO SEE SEVERE STORMS OVER THE NEXT FEW HOURS. THIS AREA HAS BEEN RELATIVELY UNTOUCHED BY EARLIER STORMS. IN ADDITION...THIS IS WHERE THE GREATEST INSTABILITY...AND THE GREATEST SHEAR EXIST. THE MOST LIKELY THREAT FROM THESE STORMS IS DAMAGING WINDS AND LARGE HAIL. HOWEVER...FROM PRIOR EXPERIENCE TODAY WE CERTAINLY CANNOT RULE OUT AN ISOLATED TORNADO. WE WILL BE KEEPING AN EYE ON ANY OF THESE STORMS...PARTICULARLY ANY RIGHT-MOVING CELLS WHICH MAY QUICKLY BECOME TORNADIC. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... DRIER AIR ARRIVES THU AND THU NIGHT AS HIGH PRESSURE BUILDS INTO REGION. FAIRLY DEEP MIXING LAYER EXPECTED THU PER MODEL SOUNDINGS SO WE CONTINUE TO INDICATE 25-30 MPH GUSTS...ESPECIALLY INLAND. HIGHS SHOULD REACH WELL INTO 80S WITH DOWNSLOPING W/NW FLOW. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HIGHLIGHTS... *A ROUND OF SCATTERED RAIN SHOWERS POSSIBLE FRIDAY AFTERNOON/NIGHT *VERY WARM/HUMID WEATHER RETURNS BY SATURDAY WITH THE CHANCE OF SHOWERS/THUNDERSTORMS IN THE AFTERNOON OR NIGHT *RELIEF FROM THE HEAT/HUMIDITY EARLY NEXT WEEK WITH MAINLY DRY WEATHER OVERALL...LOW CONFIDENCE IN FORECAST WITH MODELS NOT IN VERY GOOD AGREEMENT. MANY OF THE DIFFERENCES BETWEEN THE GFS AND ECMWF DO APPEAR TO BE TIMING RELATED WITH THE ECMWF 6 TO 12 HOURS SLOWER THAN THE GFS. LOWER THAN NORMAL CONFIDENCE EXISTS ON FRIDAY WITH THE PLACEMENT AND PROGRESSION OF A WARM FRONT AND THE ACCOMPANYING POSSIBILITY OF RAIN. THE NAM MOVES THE WARM FRONT UP AS FAR NORTH AS THE MASS PIKE AND A LARGE AREA OF A QUARTER TO A HALF INCH OF RAIN AHEAD OF THE FRONT WHILE THE GFS MOVES IT ALL THE WAY UP TO THE NH BORDER AND ONLY SCATTERED 0.01 TO 0.10 OF RAIN. HAVE KEPT CHANCE POPS IN THE GRIDS FOR ALL OF SOUTHERN NEW ENGLAND. WENT AHEAD AND ADDED A SLIGHT CHANCE OF THUNDER TO THE FORECAST. SATURDAY...THE WARM FRONT CONTINUES ITS PUSH THROUGH SOUTHERN NEW ENGLAND BRINGING HOT...HUMID WEATHER TO THE AREA. A COLD FRONT WILL APPROACH THE AREA IN THE AFTERNOON/EVENING. THIS MAY RESULT IN SOME SCATTERED SHOWERS AND THUNDERSTORMS. THERE IS STILL A DECENT CAP IN THE MID LEVELS ON GFS/NAM BUFKIT SOUNDINGS FOR SATURDAY AFTERNOON... IF THAT HOLDS IT WILL BE DIFFICULT FOR ANY SHOWERS/THUNDERSTORMS TO FORM. SUNDAY THROUGH WEDNESDAY...LOOKS LIKE DRIER...MORE SEASONABLE WEATHER WILL MOVE INTO THE AREA ON A MORE NORTHWESTERLY FLOW. HUMIDITY WILL BE DOWN AND PRECIPITATION IS FAIRLY UNLIKELY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... MEDIUM CONFIDENCE ON IFR/LIFR RETURNING TO S COAST AROUND SUNSET. TAFS MAY BE A COUPLE OF HOURS EARLY ON TIMING. TSTMS WITH MVFR/IFR EXPECTED TO MOVE ALONG SOUTH COAST 00Z-02Z. SHOULD SEE IMPROVEMENT TO VFR AFTER 06Z EXCEPT FOR FMH HYA ACK WHERE FOG WILL PERSIST UNTIL DAYBREAK THU. THU AND THU NIGHT...HIGH CONFIDENCE VFR. W/NW WIND GUSTS TO 25KT 12Z-22Z. PATCHY FOG POSSIBLE LATE THU NIGHT. KBOS TERMINAL...IN GENERAL...MODERATE TO HIGH CONFIDENCE FORECAST. LOW PROBABILITY OF A FEW THUNDERSTORMS NEAR THE AIRPORT LATE TONIGHT AS MORE THUNDERSTORMS APPROACH THE AREA FROM EASTERN NEW YORK. OUTLOOK...FRIDAY THROUGH MONDAY... FRIDAY THROUGH SATURDAY...LOW CONFIDENCE...A FEW PERIODS OF MVFR/IFR CONDITIONS ARE POSSIBLE IN SCATTERED SHOWERS/THUNDERSTORMS...MAINLY IN THE AFTERNOON/EVENING AND FOG IN THE OVERNIGHT/EARLY MORNING HOURS. SUNDAY THROUGH MONDAY...MODERATE TO HIGH CONFIDENCE VFR. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THROUGH THU NIGHT. SOUTHERLY SWELL COULD BRING 5 FT SEAS BACK INTO S COASTAL WATERS THU AND THU EVENING...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE SCA AT THIS TIME...ESPECIALLY GIVEN W/NW FLOW. OUTLOOK...FRIDAY THROUGH SUNDAY... FRIDAY...WINDS AND SEAS REMAIN BELOW SCA THRESHOLDS. SATURDAY INTO SUNDAY...INCREASING SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT MAY BRING A RETURN OF 4 TO 6 FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS LATE SATURDAY AFTERNOON LINGERING INTO SUNDAY. AN INVERSION WILL LIKELY KEEP WIND GUSTS BELOW CRITERIA ACROSS THE OPEN WATERS. MONDAY...HIGH PRESSURE MOVES OVER THE WATERS WHICH WILL KEEP WINDS AND SEAS BELOW SCA CRITERIA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG/JWD NEAR TERM...RLG/JWD SHORT TERM...JWD LONG TERM...RLG AVIATION...RLG/JWD MARINE...RLG/JWD
Hazardous weather outlook, Jul 21, 3:33 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 333 PM EDT WED JUL 21 2010 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-221945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 333 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LEFTOVER SOUTHERLY SWELL WILL BRING A MODERATE RISK OF RIP CURRENTS TO SOUTH COASTAL BEACHES THURSDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. IN ADDITION...THERE IS THE POTENTIAL THAT A HEAT ADVISORY MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-221945- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 333 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LEFTOVER SOUTHERLY SWELL WILL BRING A MODERATE RISK OF RIP CURRENTS TO SOUTH COASTAL BEACHES THURSDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231-232-250-254>256-221945- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 333 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-233>237-251-221945- BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 333 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 21, 6:48 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
648 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG PLAINFIELD 42.52N 72.92W
07/21/2010 HAMPSHIRE MA AMATEUR RADIO
ONE TREE AND SEVERAL LARGE LIMBS DOWN.
0320 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
07/21/2010 FRANKLIN MA LAW ENFORCEMENT
TREES DOWN ON BAPTIST CORNER ROAD.
0340 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/21/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN.
0340 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/21/2010 FRANKLIN MA LAW ENFORCEMENT
TREES DOWN ON CHRISTIAN LANE.
0352 PM HAIL DEERFIELD 42.55N 72.60W
07/21/2010 E0.75 INCH FRANKLIN MA AMATEUR RADIO
DIME SIZE HAIL IN SOUTH DEERFIELD.
0403 PM TSTM WND DMG AMHERST 42.38N 72.52W
07/21/2010 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 63 NEAR LEVERETT LINE. ALSO POWER
LINES DOWN ON ROUTE 202.
0405 PM TSTM WND DMG BURLINGTON 41.77N 72.97W
07/21/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WEST CHIPPENS HILL ROAD.
0408 PM HAIL BURLINGTON 41.77N 72.97W
07/21/2010 E0.88 INCH HARTFORD CT AMATEUR RADIO
0413 PM TSTM WND GST BRISTOL 41.68N 72.94W
07/21/2010 M67.00 MPH HARTFORD CT AMATEUR RADIO
67 MPH WIND GUST REPORTED AT THE IMAGINE NATION MUSEUM.
0415 PM TSTM WND DMG BRISTOL 41.68N 72.94W
07/21/2010 HARTFORD CT AMATEUR RADIO
NUMEROUS TREES DOWN.
0420 PM TSTM WND DMG PLAINVILLE 41.67N 72.90W
07/21/2010 HARTFORD CT LAW ENFORCEMENT
AT LEAST 50 REPORTS OF TREES DOWNED RECEIVED PER
PLAINVILLE POLICE. SOME TREES CAUSED DAMAGE TO HOMES AND
OR CARS.
0420 PM TSTM WND DMG PLAINVILLE 41.67N 72.90W
07/21/2010 HARTFORD CT TRAINED SPOTTER
TREES DOWN ON NORTHWEST DRIVE. TREE ON TOP OF A CAR ON
HOOK STREET. TREE INTO A CONDO UNIT.
0426 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2010 HARTFORD CT TRAINED SPOTTER
TREES DOWN ON WEST QUEEN STREET. TREES AND WIRES DOWN ON
DUNHAM ROAD. A TREE ON A CAR ON OAKLAND DRIVE.
0426 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2010 HARTFORD CT LAW ENFORCEMENT
NUMEROUS TREES DOWN THROUGHOUT TOWN PER POLICE DEPT.
0431 PM HAIL NEW BRITAIN 41.68N 72.79W
07/21/2010 E1.00 INCH HARTFORD CT AMATEUR RADIO
ONE INCH HAIL REPORTED.
0435 PM HAIL BERLIN 41.62N 72.75W
07/21/2010 M1.00 INCH HARTFORD CT TRAINED SPOTTER
0437 PM TSTM WND DMG NEW BRITAIN 41.68N 72.79W
07/21/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON STANLEY STREET NEAR STANLEY PARK.
0441 PM TSTM WND DMG WEST HARTFORD 41.77N 72.75W
07/21/2010 HARTFORD CT AMATEUR RADIO
WIRES DOWN.
0443 PM HAIL HARDWICK 42.35N 72.20W
07/21/2010 E1.25 INCH WORCESTER MA AMATEUR RADIO
QUARTER TO HALF DOLLAR SIZE HAIL FELL FROM 443 PM TO 453
PM.
0445 PM FLOOD NEW BRITAIN 41.68N 72.79W
07/21/2010 HARTFORD CT AMATEUR RADIO
12 TO 18 INCHES OF WATER REPORTED ON CORVIN AVE.
0445 PM TSTM WND DMG THOMPSON 41.95N 71.87W
07/21/2010 WINDHAM CT AMATEUR RADIO
TREE DOWN ON POMPEO ROAD. TREE DOWN ON BULLEY HILL ROAD.
0511 PM LIGHTNING DUDLEY 42.05N 71.93W
07/21/2010 WORCESTER MA AMATEUR RADIO
LIGHTNING STARTED HOUSE FIRE ON GREEN STREET.
0513 PM HAIL LEICESTER 42.25N 71.90W
07/21/2010 E0.88 INCH WORCESTER MA AMATEUR RADIO
0640 PM MARINE TSTM WIND 2 S NARRAGANSETT 41.40N 71.47W
07/21/2010 E45.00 MPH ANZ236 RI NWS EMPLOYEE
ESTIMATED WIND GUST 40 TO 50 MPH IN JERUSALEM.
&&
FIELDSpecial weather statement, Jul 21, 8:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
820 PM EDT WED JUL 21 2010
NHZ011-015-220145-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
820 PM EDT WED JUL 21 2010
AT 815 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM 31 MILES NORTH OF ALSTEAD TO
26 MILES WEST OF ALSTEAD...OR ALONG A LINE EXTENDING FROM 26 MILES
NORTHEAST OF SPRINGFIELD TO 10 MILES NORTHEAST OF SPRINGFIELD TO 13
MILES NORTHEAST OF MANCHESTER...MOVING EAST-SOUTHEAST AT 25 MPH.
THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL
HAIL. IN ADDITION...THERE ARE FREQUENT DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES.
THE STORMS WILL BE APPROACHING NORTHERN CHESHIRE AND NORTHWEST
HILLSBOROUGH COUNTIES BETWEEN 845 PM AND 915 PM.
* SOME LOCATIONS AFFECTED INCLUDE...ALSTEAD AND MARLOW.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR SOUTHERN NEW HAMPSHIRE AND SURROUNDING AREAS.
&&
LAT...LON 4306 7236 4310 7245 4312 7244 4315 7246
4316 7245 4315 7243 4314 7242 4314 7239
4316 7238 4318 7217 4314 7217 4314 7214
4319 7201 4320 7193
FIELDLocal storm report, Jul 21, 8:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
836 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG PLAINFIELD 42.52N 72.92W
07/21/2010 HAMPSHIRE MA AMATEUR RADIO
ONE TREE AND SEVERAL LARGE LIMBS DOWN.
0320 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
07/21/2010 FRANKLIN MA LAW ENFORCEMENT
TREES DOWN ON BAPTIST CORNER ROAD.
0340 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/21/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN.
0340 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/21/2010 FRANKLIN MA LAW ENFORCEMENT
TREES DOWN ON CHRISTIAN LANE.
0352 PM HAIL DEERFIELD 42.55N 72.60W
07/21/2010 E0.75 INCH FRANKLIN MA AMATEUR RADIO
DIME SIZE HAIL IN SOUTH DEERFIELD.
0403 PM TSTM WND DMG AMHERST 42.38N 72.52W
07/21/2010 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 63 NEAR LEVERETT LINE. ALSO POWER
LINES DOWN ON ROUTE 202.
0405 PM TSTM WND DMG BURLINGTON 41.77N 72.97W
07/21/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WEST CHIPPENS HILL ROAD.
0408 PM HAIL BURLINGTON 41.77N 72.97W
07/21/2010 E0.88 INCH HARTFORD CT AMATEUR RADIO
0413 PM TSTM WND GST BRISTOL 41.68N 72.94W
07/21/2010 M67.00 MPH HARTFORD CT AMATEUR RADIO
67 MPH WIND GUST REPORTED AT THE IMAGINE NATION MUSEUM.
0415 PM TSTM WND DMG BRISTOL 41.68N 72.94W
07/21/2010 HARTFORD CT AMATEUR RADIO
NUMEROUS TREES DOWN.
0420 PM TSTM WND DMG PLAINVILLE 41.67N 72.90W
07/21/2010 HARTFORD CT LAW ENFORCEMENT
AT LEAST 50 REPORTS OF TREES DOWNED RECEIVED PER
PLAINVILLE POLICE. SOME TREES CAUSED DAMAGE TO HOMES AND
OR CARS.
0420 PM TSTM WND DMG PLAINVILLE 41.67N 72.90W
07/21/2010 HARTFORD CT TRAINED SPOTTER
TREES DOWN ON NORTHWEST DRIVE. TREE ON TOP OF A CAR ON
HOOK STREET. TREE INTO A CONDO UNIT.
0426 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2010 HARTFORD CT LAW ENFORCEMENT
NUMEROUS TREES DOWN THROUGHOUT TOWN PER POLICE DEPT.
0426 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2010 HARTFORD CT TRAINED SPOTTER
TREES DOWN ON WEST QUEEN STREET. TREES AND WIRES DOWN ON
DUNHAM ROAD. A TREE ON A CAR ON OAKLAND DRIVE.
0431 PM HAIL NEW BRITAIN 41.68N 72.79W
07/21/2010 E1.00 INCH HARTFORD CT AMATEUR RADIO
ONE INCH HAIL REPORTED.
0435 PM HAIL BERLIN 41.62N 72.75W
07/21/2010 M1.00 INCH HARTFORD CT TRAINED SPOTTER
0437 PM TSTM WND DMG NEW BRITAIN 41.68N 72.79W
07/21/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON STANLEY STREET NEAR STANLEY PARK. TWO 8 TO
10 INCH DIAMETER BRANCHES DOWN ON KENYON STREET.
0441 PM TSTM WND DMG WEST HARTFORD 41.77N 72.75W
07/21/2010 HARTFORD CT AMATEUR RADIO
WIRES DOWN.
0442 PM TSTM WND DMG EAST HARTFORD 41.76N 72.62W
07/21/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WIRES ON GOVERNOR STREET.
0443 PM HAIL HARDWICK 42.35N 72.20W
07/21/2010 E1.25 INCH WORCESTER MA AMATEUR RADIO
QUARTER TO HALF DOLLAR SIZE HAIL FELL FROM 443 PM TO 453
PM.
0445 PM FLOOD NEW BRITAIN 41.68N 72.79W
07/21/2010 HARTFORD CT AMATEUR RADIO
12 TO 18 INCHES OF WATER REPORTED ON CORVIN AVE.
0445 PM TSTM WND DMG THOMPSON 41.95N 71.87W
07/21/2010 WINDHAM CT AMATEUR RADIO
TREE DOWN ON POMPEO ROAD. TREE DOWN ON BULLEY HILL ROAD.
0454 PM LIGHTNING HARDWICK 42.35N 72.20W
07/21/2010 WORCESTER MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING.
0511 PM LIGHTNING DUDLEY 42.05N 71.93W
07/21/2010 WORCESTER MA AMATEUR RADIO
LIGHTNING STARTED HOUSE FIRE ON GREEN STREET.
0513 PM HAIL LEICESTER 42.25N 71.90W
07/21/2010 E0.88 INCH WORCESTER MA AMATEUR RADIO
0530 PM LIGHTNING WORCESTER 42.27N 71.81W
07/21/2010 WORCESTER MA AMATEUR RADIO
LIGHTNING STRUCK A POWER SUBSTATION IN WORCESTER
SQUARE...KNOCKING OUT POWER TO 27000 PEOPLE.
0640 PM MARINE TSTM WIND 2 S NARRAGANSETT 41.40N 71.47W
07/21/2010 E45.00 MPH ANZ236 RI NWS EMPLOYEE
ESTIMATED WIND GUST 40 TO 50 MPH IN JERUSALEM.
&&
FIELDLocal storm report, Jul 21, 9:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
900 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG PLAINFIELD 42.52N 72.92W
07/21/2010 HAMPSHIRE MA AMATEUR RADIO
ONE TREE AND SEVERAL LARGE LIMBS DOWN.
0320 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
07/21/2010 FRANKLIN MA LAW ENFORCEMENT
TREES DOWN ON BAPTIST CORNER ROAD.
0340 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/21/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN.
0340 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/21/2010 FRANKLIN MA LAW ENFORCEMENT
TREES DOWN ON CHRISTIAN LANE.
0352 PM HAIL DEERFIELD 42.55N 72.60W
07/21/2010 E0.75 INCH FRANKLIN MA AMATEUR RADIO
DIME SIZE HAIL IN SOUTH DEERFIELD.
0403 PM TSTM WND DMG AMHERST 42.38N 72.52W
07/21/2010 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 63 NEAR LEVERETT LINE. ALSO POWER
LINES DOWN ON ROUTE 202.
0405 PM TSTM WND DMG BURLINGTON 41.77N 72.97W
07/21/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WEST CHIPPENS HILL ROAD.
0408 PM HAIL BURLINGTON 41.77N 72.97W
07/21/2010 E0.88 INCH HARTFORD CT AMATEUR RADIO
0413 PM TSTM WND GST BRISTOL 41.68N 72.94W
07/21/2010 M67.00 MPH HARTFORD CT AMATEUR RADIO
67 MPH WIND GUST REPORTED AT THE IMAGINE NATION MUSEUM.
0415 PM TSTM WND DMG BRISTOL 41.68N 72.94W
07/21/2010 HARTFORD CT AMATEUR RADIO
NUMEROUS TREES DOWN.
0420 PM TSTM WND DMG PLAINVILLE 41.67N 72.90W
07/21/2010 HARTFORD CT LAW ENFORCEMENT
AT LEAST 50 REPORTS OF TREES DOWNED RECEIVED PER
PLAINVILLE POLICE. SOME TREES CAUSED DAMAGE TO HOMES AND
OR CARS.
0420 PM TSTM WND DMG PLAINVILLE 41.67N 72.90W
07/21/2010 HARTFORD CT TRAINED SPOTTER
TREES DOWN ON NORTHWEST DRIVE. TREE ON TOP OF A CAR ON
HOOK STREET. TREE INTO A CONDO UNIT.
0426 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2010 HARTFORD CT TRAINED SPOTTER
TREES DOWN ON WEST QUEEN STREET. TREES AND WIRES DOWN ON
DUNHAM ROAD. A TREE ON A CAR ON OAKLAND DRIVE.
0426 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2010 HARTFORD CT LAW ENFORCEMENT
NUMEROUS TREES DOWN THROUGHOUT TOWN PER POLICE DEPT.
0431 PM HAIL NEW BRITAIN 41.68N 72.79W
07/21/2010 E1.00 INCH HARTFORD CT AMATEUR RADIO
ONE INCH HAIL REPORTED.
0435 PM HAIL BERLIN 41.62N 72.75W
07/21/2010 M1.00 INCH HARTFORD CT TRAINED SPOTTER
0437 PM TSTM WND DMG NEW BRITAIN 41.68N 72.79W
07/21/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON STANLEY STREET NEAR STANLEY PARK. TWO 8 TO
10 INCH DIAMETER BRANCHES DOWN ON KENYON STREET.
0441 PM TSTM WND DMG WEST HARTFORD 41.77N 72.75W
07/21/2010 HARTFORD CT AMATEUR RADIO
WIRES DOWN.
0442 PM TSTM WND DMG EAST HARTFORD 41.76N 72.62W
07/21/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WIRES ON GOVERNOR STREET.
0443 PM HAIL HARDWICK 42.35N 72.20W
07/21/2010 E1.25 INCH WORCESTER MA AMATEUR RADIO
QUARTER TO HALF DOLLAR SIZE HAIL FELL FROM 443 PM TO 453
PM.
0445 PM FLOOD NEW BRITAIN 41.68N 72.79W
07/21/2010 HARTFORD CT AMATEUR RADIO
12 TO 18 INCHES OF WATER REPORTED ON CORVIN AVE.
0445 PM TSTM WND DMG THOMPSON 41.95N 71.87W
07/21/2010 WINDHAM CT AMATEUR RADIO
TREE DOWN ON POMPEO ROAD. TREE DOWN ON BULLEY HILL ROAD.
0454 PM LIGHTNING HARDWICK 42.35N 72.20W
07/21/2010 WORCESTER MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING.
0511 PM LIGHTNING DUDLEY 42.05N 71.93W
07/21/2010 WORCESTER MA AMATEUR RADIO
LIGHTNING STARTED HOUSE FIRE ON GREEN STREET.
0513 PM HAIL LEICESTER 42.25N 71.90W
07/21/2010 E0.88 INCH WORCESTER MA AMATEUR RADIO
0530 PM LIGHTNING WORCESTER 42.27N 71.81W
07/21/2010 WORCESTER MA AMATEUR RADIO
LIGHTNING STRUCK A POWER SUBSTATION IN WORCESTER
SQUARE...KNOCKING OUT POWER TO 27000 PEOPLE.
0640 PM MARINE TSTM WIND 2 S NARRAGANSETT 41.40N 71.47W
07/21/2010 E45.00 MPH ANZ236 RI NWS EMPLOYEE
ESTIMATED WIND GUST 40 TO 50 MPH IN JERUSALEM.
0855 PM TSTM WND DMG ALSTEAD 43.15N 72.37W
07/21/2010 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES REPORTED DOWN ON ROUTE 123.
&&
FIELDSpecial weather statement, Jul 21, 9:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
911 PM EDT WED JUL 21 2010
MAZ002-003-008-010-011-220215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPSHIRE MA-
911 PM EDT WED JUL 21 2010
AT 906 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN EASTERN NEW YORK FROM 4 MILES
NORTH OF STEPHENTOWN TO NEAR NASSAU...OR ROUGHLY 15 MILES SOUTHWEST
OF NORTH ADAMS...MOVING EAST AT 35 MPH. THESE STORMS WILL BE MOVING
INTO PORTIONS OF SOUTHERN FRANKLIN COUNTY AND HAMPSHIRE COUNTY
MASSACHUSETTS BETWEEN 925 PM AND 935 PM.
* SOME LOCATIONS AFFECTED INCLUDE...PLAINFIELD...HAWLEY...
WORTHINGTON...CUMMINGTON...CHESTERFIELD...ASHFIELD...GOSHEN...
CONWAY...WILLIAMSBURG...WHATELY...SUNDERLAND...NORTHAMPTON...
MONTAGUE...HATFIELD AND HADLEY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4239 7301 4252 7298 4255 7298 4259 7296
4253 7250 4227 7260 4238 7306 4239 7305
FIELDSpecial weather statement, Jul 21, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
913 PM EDT WED JUL 21 2010
MAZ002-003-008-010-011-220215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPSHIRE MA-
913 PM EDT WED JUL 21 2010
AT 906 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN EASTERN NEW YORK FROM 4 MILES
NORTH OF STEPHENTOWN TO NEAR NASSAU...OR ROUGHLY 15 MILES SOUTHWEST
OF NORTH ADAMS...MOVING EAST AT 35 MPH. THESE STORMS WILL BE MOVING
INTO PORTIONS OF SOUTHERN FRANKLIN COUNTY AND HAMPSHIRE COUNTY
MASSACHUSETTS BETWEEN 925 PM AND 935 PM. STRONG WIND GUSTS TO 50 MPH
AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS.
* SOME LOCATIONS AFFECTED INCLUDE...PLAINFIELD...HAWLEY...
WORTHINGTON...CUMMINGTON...CHESTERFIELD...ASHFIELD...GOSHEN...
CONWAY...WILLIAMSBURG...WHATELY...SUNDERLAND...NORTHAMPTON...
MONTAGUE...HATFIELD AND HADLEY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4239 7301 4252 7298 4255 7298 4259 7296
4253 7250 4227 7260 4238 7306 4239 7305
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:31 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 21, 9:05 PM EDT | Special Marine Warning | BOX | 85 min | |
| Jul 21, 9:11 PM EDT | Special Weather Statement | BOX | Hampshire | 64 min |
| Jul 21, 9:31 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 21, 10:01 PM EDT | Special Marine Warning | BOX | 44 min | |
| Jul 21, 10:31 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 44 min |
| Jul 21, 10:45 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 21, 11:14 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 46 min |
| Jul 21, 11:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 22, 10:02 AM EDT | Small Craft Advisory | BOX | 8 hr | |
| Jul 21, 8:20 PM EDT | Special Weather Statement | BOX | Cheshire | 85 min |
| Jul 21, 8:52 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 38 min |
Nearby
Special Weather Statements in Massachusetts, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.